Allegra vs. Equate Allergy Relief

Allergy relief medications have slightly different effects based on their active ingredients.Allegra and Equate Allergy Relief are both antihistamines used to reduce the symptoms of allergies and hay fever.

Comparison chart

Edit this comparison chart

Allegra

User Rating (13):

Equate Allergy Relief

User Rating (9):
Half Life (time taken to lose half of its pharmacologic effect) Approx. 14.4 hours Children: approx 5.4 hours Adults: approx. 9.2 hours Seniors: approx. 13.5 hours
Warnings/Precautions for Pregnant or Nursing mothers. Pregnant or Nursing mothers.
Interactions Less effective if combined with fruit juice or antacids Should not be combined with other products that contain diphenhydramine or with alcohol.
Dosage Adult:180mg once or 60mg twice daily for anyone over 11. 6-11 yrs: 30mg twice daily. <6yrs: oral suspension of up to 300mL based on their weight. Varies
Supplied as Tablets, ODT, Suspensions Tablets, ODT, Suspensions
Cost Varies. $10-$20. Varies. $5-$10.
Over the Counter Yes Yes
Side effects Headache, nausea, dizziness, drowsiness, nervousness, nightmares and coughing. Most commonly Drowsiness; also varied with the active ingredient used.
Treats Symptoms of hay fever, allergies and the common cold, such as sneezing, running nose, itchy eyes and fatigue. Relieves symptoms of hay fever and allergies such as runny nose, sneezing and itchy eyes, nose and throats.
Drug Type Antihistamine Antihistamine
Active Ingredient Fexodenadine hydrochloride (C32H39NO4 ) Cetirizine hydrochloride (C21H25ClN2O3 ), Diphenhydramine hydrochloride (C17H21NO ), loratadine (C22H23ClN2O2 ) or Fexodenadine hydrochloride (C32H39NO4 )
Manufacturer Sanofi Aventis Wal-Mart Stores, Inc.

Contents: Allegra vs Equate Allergy Relief

Allegra and Equate Allergy Relief for kids.
Allegra and Equate Allergy Relief for kids.

edit Active Ingredients

The active ingredient in Allegra is Fexofenadine.

Different types of Equate Allergy Relief contain different active ingredients, including Cetirizine (tablet form), Diphenhydramine (liquid or tablet), Fexofenadine (tablet) and Loratadine (tablet).

edit Effects

Both Allegra and Equate Allergy Relief are antihistamine drugs that reduce the severity of symptoms such as runny nose, sneezing, itchy eyes, nose and throat. However, while Allegra also combats fatigue caused by allergies, Equate Allergy Relief causes drowsiness. The effectiveness of each drug depends on the individual.

edit Side Effects

The potential side effects of Allegra include headache, nausea, dizziness, drowsiness, nervousness, nightmares and coughing.

Equate Allergy Relief’s different active ingredients can cause different side effects. Tablets containing fexofenadine have the same potential side effects of Allegra, while those containing fexofenadine and cetirizine can cause extreme drowsiness.

edit Interactions

Mixing Allegra with fruit juice or antacids can reduce its effectiveness.

Equate Allergy Relief with diphenhydramine should not be combined with other products that contain diphenhydramine or with alcohol. Equate Allergy Relief containing cetirizine should not be combined with MAOIs, and Equate Allergy Relief with fexofenadine should not be mixed with fruit juices or antacids.

edit Cost

When bought over the counter, Allegra costs between $10 and $20. Equate Allergy Relief costs $5-10. You can check current prices for these drugs on Amazon:

edit Dosage

Allegra can be taken twice daily in 60mg doses, or once daily in a 120mg dose. Elderly users should take one 60mg dose a day. It is not recommended for under 12s.

Varies depending on active ingredient. Adults should take 1-2 25mg tablets of Equate Allergy Relief with diphenhydramine every 4-6 hours. Under 12s can take 1 tablet. Equate Allergy Relief with fexofenadine, cetirizine or loratadine should be taken once a day.

edit References

Share this comparison:

If you read this far, you should follow us on:

"Allegra vs Equate Allergy Relief." Diffen.com. Diffen LLC, n.d. Web. 25 Oct 2014. < http://www.diffen.com/difference/Allegra_vs_Equate_Allergy_Relief >

Comments: Allegra vs Equate Allergy Relief

Related Comparisons Follow Diffen
Make Diffen Smarter.

Log in to edit comparisons or create new comparisons in your area of expertise!

Sign up »
Top 5 Comparisons

share

Up next

Cold vs. Allergies